SMITHS MEDICAL ASD, INC. JELCO PROTECTIV SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Back to Search Results |
| Model Number |
305306 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that while using the 24g 3/4" protect iv with out wings, and white catheter (jelco), the needle sheathed through the iv catheter on insertion.Happen to notice the needle separated from the catheter at the insertion site while in the baby.The child, with limited iv access, needed a new iv site.
Additional Manufacturer Narrative
There were seven (7) samples sent in (one (1) used and six (6) unused) and three (3) photos provided for investigation.The unused samples were received with the assemblies fully seated and were manually advanced into a vein pad, clicked and locked out as designed with no evidence of cannula tips protruding beyond the guard nose components.The three (3) photos displayed a 24g protectiv device with evidence of catheter shear.Unfortunately, these photos did not include magnified closed up views of the device for evidence of cannula or catheter bevel tip irregularities, mechanical witness marks or manufacturing damage.All seven (7) samples displayed no evidence of cannula or catheter bevel tip irregularities, bent cannula, damage to locking mechanism or catheter hub, catheter severance and eyelet-to-tube tears.Pressure testing, using a water filled syringe, of the unused samples indicated no evidence of leakage in the catheter tubing.The used sample displayed normal flash in the flashback chamber with evidence of a puncture in the tubing where the tube meets the hub nose.The puncture was consistent with the ?j?-shape profile of the cannula, resulting in catheter shear.Based on device analysis, the complaints were determined to be due to a variation in insertion technique.Dhr review was done, no issues related to the original complaint were found.E4 is unknown.